Keep strong. I too had side effects from hell with taxotere I was completely bed bound and had to be helped out of bed by my other half for about a week, previously a very fit and active 38yr old it was extremely difficult to remain positive and believe in the treatment! But unlike you I had my chemo first and could feel my lump getting smaller so it does work! My last dose was 7 weeks ago and I now feel quite good again still a few nagging things but nothing really.
Acceptance is a huge thing I have decided. I'm not sure still now that I have accepted what has gone on, I have felt like a medical experiment at times but I suppose you have to go through these things to get better, I have a 10 year old son so I have to get on.
Remember that taxotere is one of the beat chemo's available. Use your GP I did many times, also go prepared with a list of questions at every appointment regarding your side effects I did and I didn't care how long I took, it is their job to advise and make you better.
Thank you all so much for all your commnents; I am now 6 days post chemotherapy (i felt fine for the first 2 days) and am just beginning to feel a little less awful. It just horrifies me how ill this poison makes one - do you all really think it's worth it? In a few years time I think we will look back on these blanket chemotherapy drugs in the same way we now regard radical mastectomies
I was picked up on routine mammogram with no symptoms, palpable lumps etc - but dx Grade 3 ;since then (June) have felt that my previous excellent good health has just diminished & diminished thro' the crude surgery and now chemotherapy. I know that I have to believe that all this is for my own good & that these treatments are supposed to prolong my life - but at what cost?
My younger daughter has had 2 primary breast cancers (and still only 38) She and I are the first ever cancer victims in our family and maybe that is why it is so hard to accept the diagnosis. She has been such a star- and I feel a real wimp for being so feeble.
I think it would help if my treatment centre was smaller and people seemed to care more than they do - it is bad enough to have this horrible diagnosis without people treating you as if they are doing you some kind of a favour. I do wonder what training they receive in emotional and psychological care - as well as being clever with needles and infusions. Thank you all again - I know other people have felt worse than me - but when you feel so lousy ....... and your poor husband is worried sick about you - self pity does tend to take over!
Oh topsymo, I do empathise
I've just finished 6 taxol - I had TAC which is taxotere with 2 other drugs and I agree it's awful. I had steroids initially for 3 days, but after the first couse I talked to my onc about how awful I'd felt from the 3rd day (ie when the steroids stopped) and then had them for 5 days at each of the next sessions. My mouth was dreadful from about the 4th day with very bad ulcers and usually thrush as well - by the 3rd cycle I got a grip on that too, and although it never got better, at least I knew how to minimise pain. I used difflam and Nystatin and gelclair too. I took paracetamol an hour before eating and stuck to very plain foods I didn't have to chew or move around my mouth much - I couldn't move my tongue without intense pain. this also meant i couldn't talk much..... Yes, drink lots of cold water. it helps
regarding the tiredness, I had that too and it got worse - I'm now 4+ weeks after my last (final) chemo and am still easily tired and needing to sleep most days.
There is an enormous list of potential problems or side effects with taxol, but I'd say just deal with the ones you get, don't anticipate them... i told you about the mouth as it seems that everyone gets that, and also constipation and/or diarrhoea.
It's only a phase in your life and you are doing the best you can by having taxol to see the back of the cancer, so stay strong and go for it!
I am sorry you're feeling so bad. I had Taxol last year, and felt really rough for a few days, a few days after the treatment, I seem to remember. Your clinic sounds awful - it is horrible when no-one seems to care about you, and you're treated like a number. You would think that out of all the services, cancer services would have got the bedside manner right.
I had a hellish time last year with lots of ridiculously long days at the clinic, sometimes being there from 9am until 11 or 12 at night! I made a formal complaint in the end, and it was dealt with well.
When I was at the hospital being kept waiting, I would feel the anger and emotion rising in me and then be unable to go and speak to the staff calmly to ask about the delay, as I knew I'd cry and make a scene. Most hospitals now have a PALS (Patient advice and liaison service) and their number should be displayed in the waiting area. You can actually call them on the day and they should send someone down to find out what's going on and mediate for you. It just might help if you feel unable to 'stick up for yourself'.
It's a difficult call, because you don't want to complain and get a reputation, which could then make staff treat you differently (although they shouldn't at all), but on the other hand you have a right to be treated humanely and informed if there's going to be a long wait and why.
You could always try phoning your oncologist's secretary, if you have worries about your treatment. They will pass the message on, and then the onc will decide whether you need to come in, be seen in clinic, or see your GP. They may even phone you themselves to discuss it.
Oh yes, I was told the amount of Taxol can be reduced without any significant change to its efficacy. They can easily give you an 80% dose without any worries. This came up with me bacause I was having problems with my blood counts.
Wishing you all the best and sending you a hug
I am sorry to read you are feeling so rough at the moment. May I suggest if you continue to feel this way, you could maybe GP surgery to check things out.
Also if you would like some extra support or just someone to talk to please don't hesitate to contact the BCC helpline. Here you can talk in confidence to a trained member of staff who can offer you support and information. The helpline is open Monday to Friday 9am-5pm and Saturdays 9am to 2pm and the number is 0808 800 6000.
I hope this helps.
I have just had to return to taxol I had mine on Friday Saturday was o.k. and able to walk the dogs and do the shopping etc but today I woke and read the papers back to sleep and just lifted my head off the pillow. I was on it in Feb till May and I find it up to now the toughest chemo others fare alot better than me. Mind you I had really good results and have enjoyed a good chemo break. I have secondaries in liver and bones. Just make sure you drink lots of water and if you get a temp ring your bc nurse dont suffer if something feels not right dont wait get the gp to visit you. I have a manuka honey in hot water at night so far it has kept infection at bay.
Can anyone offer me any advice? I have had 3 FEC with no problems but after Taxol on Wed have been in bed all week-end. Have never felt like this before . Feel so sick and weak- everything tastes so awful and I'm alternatively hot and cold . - and cannot sleep. Is this 'normal" and will it be like this every time - and how long will it last? I cannot believe that this poison can really be doing me good. Also my underarm where 15 nodes were removed in July feels huge and bulky - why is this affected?
I have not rung the hospital -the unit is so big & horrible and I feel I have been treated like a number - eg just told to 'come in' when I had a queries over my temp. and then had to wait for hours and hours before I was seen. I live in a rural area over an hour from the hospital and my faith in the nurses has weakened with each visit; Can anyone suggest what I should do - will the oncologist speak to me himself -it seems impossible to get beyond the 'gatekeepers' and I really do not think they care - they are just running a department and their idea of TLC has disappeared somewhere along with their huge clinics.
Can the taxol dose be reduced? Surely one doesn't have to feel like this?